»

Saturday, September 3, 2011

Med Changes are Scary


Well, DH has been VERY good this week about monitoring his blood sugar and avoiding overtly sweet things, like non-diet pop, candy, etc.  Better than I ever imagined he could be--teehee.  He still is having a tough time recognizing that things like white flour can be bad, too.  But he's just beginning to take this seriously, so I guess it'll come.  He's been checking his blood sugar twice a day, writing it down, when it's higher than usual he's wondered out loud what he did wrong....and he hasn't taken the class yet, but he wants to (it just hasn't started yet).  It's so refreshing to see him taking care of himself, even minimally--I don't even care that he's doing it to preserve his "man parts" and not because he wants to be healthy--whatever motivates him!

And he went to his PDoc.  Explained about the lack of initiative, the complete lack of motivation, the missed work, how a few times on days off he didn't get out of bed all day except to smoke (of course), and the PDoc thought things were bad enough where he wanted DH to check himself into the hospital where the PDoc is on staff so that DH could be monitored closely and kept safe.  DH didn't want to do that,  because he would likely lose his job, so he said no.  So the PDoc made some med changes.

DH is no longer on Seroquel at all (he was taking 150mg at bedtime).  I remember when the PDoc started DH on Seroquel and how it was the first medication that started to change DH's out-of-control manic behavior.  At the time it felt like a miracle drug.  So thinking about DH not taking it any longer......well, that terrifies me, because while things are bad right now as far as him being lazy, unmotivated and whiny, things were so very much worse back at the time when the Seroquel was first prescribed.  And to help DH be more energetic, the PDoc prescribed Abilify.  I don't remember if he was on that before or not, but it all scares me--I guess I'd rather deal with "the devil I know" as opposed to "the devil I don't know"!

So far, I'm not sure if it's the fear of losing his "man parts" or the Abilify, or the lack of Seroquel, or a combination of all three, but DH did a load of laundry, folded it, put it away, fixed the dryer, and made an appointment with the eye doctor without me even saying a word.  So something's definitely better.  Now my question is.....for how long?  If it's just the "fear of losing man parts" causing the motivation, I suspect a lot of the motivation will wear off soon, although the motivation to be careful about the diabetes might remain.  If it's the med changes that are helping, well, WOW!  I'll remain cautiously optimistic for now.

So far I haven't seen "That Guy" yet.  That doesn't mean he's not around, and I keep expecting him to pop up--but so far, so good.  Sometimes it's a tough call as to whether I would rather be married to DH who is somewhat motivated but "That Guy" shows up regularly, or would I rather be married to an unmotivated, lazy DH?  Tough call.  I'd much prefer a somewhat motivated DH with no "That Guy".  I wonder if it can be done?


3 comments:

Miss Kitty said...

Hmm, I wonder how much of an effect sugar levels can have on moods and mood swings? The diabetics I know get *very* agitated with low blood sugar; maybe if you're diabetic and bipolar the mood swings are greater.

Glad to hear the doc changed things around...here's hoping for the best. :-)

Elizabeth A. said...

That's a very valid point, Miss Kitty. I had never thought about that. I've fainted a few times because of low blood sugar and I get downright angry and I don't even realize it until someone makes me drink some juice. I'm like those Snickers commercials.

I know Abilify can mess with blood sugar levels, I'd stay on the lookout for that. But Abilify changed my life in college when I was rapid cycling. It may have saved my life.

Blogger said...

New Diet Taps into Innovative Concept to Help Dieters Lose 23 Pounds within Just 21 Days!